On The Mathematical Properties Of Linguistic Theories


Perrault, C. R. (1984). On the mathematical properties of linguistic theories. Computational Linguistics, 10(3-4), 165-176.


Metatheoretical findings regarding the decidability, generative capacity, and recognition complexity of several syntactic theories are surveyed. These include context-free, transformational, lexical-functional, generalized phrase structure, tree adjunct, and stratificational grammars. The paper concludes with a discussion of the implications of these results with respect to linguistic theory.

Read more from SRI